Alert archive / Kentucky / Wind Advisories in 2018

Wind Advisory 6, NWS Wilmington, OH

November 25, 20188 counties in Kentucky; 8 counties in Ohio; 8 counties in Indiana

NWS Wilmington, OH issued this wind advisory at Nov 25, 2018, 9:48 PM EST for 8 counties in Kentucky; 8 counties in Ohio; 8 counties in Indiana. It took effect at Nov 26, 2018, 4:00 AM EST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Nov 25, 2018, 9:48 PM EST (02:48 UTC)
In effect from
Nov 26, 2018, 4:00 AM EST
Expired
Nov 26, 2018, 10:15 AM EST
In force
6 hr
Issued by
NWS Wilmington, OH
All 24 counties

Dearborn County, IN, Fayette County, IN, Franklin County, IN, Ohio County, IN, Ripley County, IN, Switzerland County, IN, Union County, IN, Wayne County, IN, Boone County, KY, Campbell County, KY, Carroll County, KY, Gallatin County, KY, Grant County, KY, Kenton County, KY, Owen County, KY, Pendleton County, KY, Butler County, OH, Clermont County, OH, Clinton County, OH, Greene County, OH, Hamilton County, OH, Montgomery County, OH, Preble County, OH, Warren County, OH

The radar

The Cincinnati radar (KILN), 77 km from the middle of the area, began a volume at 02:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.8 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2018-11-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2018-11-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 268 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1399 m above ground
0-6 km bulk shear
75 kt
0-1 km storm-relative helicity
268 m²/s²
0-3 km storm-relative helicity
341 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

356 
WWUS71 KILN 260248
NPWILN

URGENT - WEATHER MESSAGE
National Weather Service Wilmington OH
948 PM EST Sun Nov 25 2018

INZ050-058-059-066-073>075-080-KYZ089>096-OHZ060>062-070>072-077-
078-261100-
/O.NEW.KILN.WI.Y.0006.181126T0900Z-181126T2000Z/
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Preble-Montgomery-Greene-Butler-Warren-Clinton-Hamilton-
Clermont-
Including the cities of Richmond, Connersville, Liberty, 
West College Corner, Brookville, Batesville, Milan, Versailles, 
Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, 
Florence, Burlington, Oakbrook, Covington, Erlanger, 
Independence, Newport, Alexandria, Owenton, Williamstown, 
Crittenden, Dry Ridge, Falmouth, Butler, Eaton, Camden, Dayton, 
Kettering, Beavercreek, Fairborn, Xenia, Hamilton, Middletown, 
Fairfield, Oxford, Mason, Lebanon, Springboro, Wilmington, 
Blanchester, Cincinnati, and Milford
948 PM EST Sun Nov 25 2018

...WIND ADVISORY IN EFFECT FROM 4 AM TO 3 PM EST MONDAY...

The National Weather Service in Wilmington has issued a Wind
Advisory, which is in effect from 4 AM to 3 PM EST Monday.

* WINDS...Southwest 15 to 25 mph with gusts up to 40 mph.

* TIMING...A period of strong wind gusts will be possible between
  4 AM and 7 AM as cold air rushes in behind a cold front. Another
  round of stronger wind gusts will be possible in the early
  afternoon. 

* IMPACTS...Scattered tree and power line damage is possible 
  along with some minor property damage in the highest gusts. 
  Winds this strong can make driving difficult, especially for 
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure loose outdoor objects. Drivers of high-profile vehicles or
trailers should exercise caution. The wind and wind gusts will
make difficult driving conditions.

&&

$$
2 follow-up statements
594 
WWUS71 KILN 260849
NPWILN

URGENT - WEATHER MESSAGE
National Weather Service Wilmington OH
349 AM EST Mon Nov 26 2018

INZ050-058-059-066-073>075-080-KYZ089>096-OHZ060>062-070>072-077-
078-261700-
/O.CON.KILN.WI.Y.0006.181126T0900Z-181126T2000Z/
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Preble-Montgomery-Greene-Butler-Warren-Clinton-Hamilton-
Clermont-
Including the cities of Richmond, Connersville, Liberty, 
West College Corner, Brookville, Batesville, Milan, Versailles, 
Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, 
Florence, Burlington, Oakbrook, Covington, Erlanger, 
Independence, Newport, Alexandria, Owenton, Williamstown, 
Crittenden, Dry Ridge, Falmouth, Butler, Eaton, Camden, Dayton, 
Kettering, Beavercreek, Fairborn, Xenia, Hamilton, Middletown, 
Fairfield, Oxford, Mason, Lebanon, Springboro, Wilmington, 
Blanchester, Cincinnati, and Milford
349 AM EST Mon Nov 26 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS
AFTERNOON...

* WINDS...Southwest 15 to 25 mph with gusts up to 40 mph becoming
  westerly winds this afternoon..

* TIMING...This morning into the afternoon hours.

* IMPACTS...Scattered tree and power line damage is possible 
  along with some minor property damage in the highest gusts. 
  Winds this strong can make driving difficult, especially for 
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure loose outdoor objects. Drivers of high-profile vehicles or
trailers should exercise caution. The wind and wind gusts will
make difficult driving conditions.

&&

$$
394 
WWUS71 KILN 261515
NPWILN

URGENT - WEATHER MESSAGE
National Weather Service Wilmington OH
1015 AM EST Mon Nov 26 2018

INZ050-058-059-066-073>075-080-KYZ089>096-OHZ060>062-070>072-077-
078-261615-
/O.CAN.KILN.WI.Y.0006.000000T0000Z-181126T2000Z/
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Preble-Montgomery-Greene-Butler-Warren-Clinton-Hamilton-
Clermont-
Including the cities of Richmond, Connersville, Liberty, 
West College Corner, Brookville, Batesville, Milan, Versailles, 
Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, 
Florence, Burlington, Oakbrook, Covington, Erlanger, 
Independence, Newport, Alexandria, Owenton, Williamstown, 
Crittenden, Dry Ridge, Falmouth, Butler, Eaton, Camden, Dayton, 
Kettering, Beavercreek, Fairborn, Xenia, Hamilton, Middletown, 
Fairfield, Oxford, Mason, Lebanon, Springboro, Wilmington, 
Blanchester, Cincinnati, and Milford
1015 AM EST Mon Nov 26 2018

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Wilmington has cancelled the Wind
Advisory.

Although gusty winds will continue through the remainder of the
day, wind gusts are now expected to be around 30 mph. Therefore,
the Wind Advisory has been cancelled.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this wind advisory went out at Nov 25, 7:01 PM EST, 2 hours 47 minutes earlier.

Area forecast discussion, Nov 25, 7:01 PM EST, 2 hours 47 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
701 PM EST Sun Nov 25 2018

.SYNOPSIS...
Low pressure will move northeast to northwest Ohio tonight,
pushing its associated cold front east across the region. The
low will move northeast to the eastern Great Lakes on Monday.
Much colder air will filter in behind the low along with gusty
winds. Cold weather will then linger into mid week.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
Models are in fairly decent agreement in regards to a low
pressure system over east central Missouri this afternoon.
The low and its upper level support will track northeast to
northwest Ohio by Monday morning. As this occurs, moisture will
be fed northward ahead of an attendant cold front. This will
allow showers to develop and move east through our region
overnight. There may be enough instability for a random rumble
of thunder. The surface pressure gradient will increase, an once
the cold front goes by, CAA and stronger winds aloft will result
in wind gusts in the 30 to 40 mph, with a few isolated higher
gusts possible. Will highlight this threat in the HWO and an
SPS. Lows will bottom out in the upper 30s to the lower 40s.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
Low pressure will move northeast to the eastern Great Lakes on
Monday. There may be a brief reprieve in widespread pcpn just in
the wake of the cold front (dry slot) before embedded upper
level energy and its associated surface trof axis bring the
likelihood of pcpn back to the region for the day. As colder air
filters in, rain showers will mix and then change over to snow
showers from west to east. Coverage of pcpn will also decrease
from west to east through the day as it coincides with the
aforementioned features. Some light accumulations could occur on
grassy surfaces. Highs will be early, then temperatures will
slowly fall through the day. It will remain windy with local
gusts in the 30 to 40 mph still possible, mainly in the morning
hours.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
Cyclonic flow and CAA on the back side of the northeastward
departing surface low will keep a light snow shower or flurries in
the forecast Monday night. Continued cold advection and building
high pressure will push in well below normal temperatures through
mid-week. Readings will fall into the 20s Monday night, teens to
around 20 Tuesday night, and lower 20s Wednesday night. Highs on
Tues and Wed will be at or just below the freezing mark and then
warm above freezing Thursday as the surface high pressure ridge
crosses east and southerly flow returns.

Models diverge significantly after Thursday and the forecast trended
heavily towards the superblend. Overall pattern is warm and wetter,
but the upper level low strengthening and pushing in this warmer air
is progged anywhere from Lima, OH to the IA/NE border, with varying
strengths from an open wave to closed low.

Tried to limit any mixed precipitation starting Thursday as
thicknesses will be on the rise and should not support any mix from
above, and the surface temperatures will also be improving which
should limit any freezing rain chances early on.

&&

.AVIATION /00Z MONDAY THROUGH FRIDAY/...
Area of developing showers in Indiana and Kentucky are farther
north than even the mesoscale models have at this time. However,
the conditions are still VFR in these showers. As the night
progresses, a low pressure center will lift to northwest Ohio
by 12Z. The winds will increase ahead of the low and the showers
will fill in ahead of a cold, running south of the low.
Ceilings and visbilities will drop to MVFR with the showers.

The cold front is forecast to swing through CVG/LUK around 09Z
and the other other locations by 12Z. Expect the showers to
taper off with the passage of the front. The winds will continue
to be gusty, reaching the lower 30 kts. After 12Z, the center
of the low will pull away to the northeast. Cold air advection
on the backside of the low will bring a rain/snow mix in
scattered showers as temperatures fall throughout the day. The
precipitation will become more isolated as the day progresses,
but ceilings will remain MVFR.

Expect the gusts to cut off and precipitation chances to end
around 00Z, for the CVG extended forecast, but for ceilings to
stay MVFR.

OUTLOOK...MVFR ceilings possible Monday night. MVFR ceilings and
visibilities possible Thursday into Friday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...Hickman
NEAR TERM...Hickman
SHORT TERM...Hickman
LONG TERM...Franks
AVIATION...Sites
Hazardous weather outlook, Nov 25, 3:52 PM EST, 5 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
352 PM EST Sun Nov 25 2018

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-261100-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-
Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-
Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-
Highland-Adams-Pike-Scioto-
352 PM EST Sun Nov 25 2018

This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central
Ohio, South Central Ohio, Southwest Ohio and West Central Ohio.

.DAY ONE...This Afternoon and Tonight.

Wind gusts up to 40 mph will be possible late tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Wind gusts up to 40 mph will be possible Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Nov 25, 3:48 PM EST, 6 hours before
Special Weather Statement
National Weather Service Wilmington OH
348 PM EST Sun Nov 25 2018

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-260900-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-
Darke-Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-
Madison-Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-
Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-
Clermont-Brown-Highland-Adams-Pike-Scioto-
Including the cities of Richmond, Connersville, Liberty,
West College Corner, Brookville, Batesville, Milan, Versailles,
Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw,
Florence, Burlington, Oakbrook, Covington, Erlanger,
Independence, Newport, Alexandria, Owenton, Williamstown,
Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville,
Mount Olivet, Maysville, Vanceburg, Tollesboro, Kenton, Ada,
Celina, Coldwater, Wapakoneta, St. Marys, Greenville, Sidney,
Bellefontaine, Marysville, Delaware, Troy, Piqua, Tipp City,
Urbana, Springfield, London, West Jefferson, Plain City,
Columbus, Newark, Eaton, Camden, Dayton, Kettering, Beavercreek,
Fairborn, Xenia, Washington Court House, Circleville, Lancaster,
Pickerington, Hamilton, Middletown, Fairfield, Oxford, Mason,
Lebanon, Springboro, Wilmington, Blanchester, Chillicothe, Logan,
Cincinnati, Milford, Georgetown, Mount Orab, Hillsboro,
Greenfield, West Union, Peebles, Waverly, Piketon, Portsmouth,
and Wheelersburg
348 PM EST Sun Nov 25 2018

..GUSTY WINDS EXPECTED TONIGHT AND MONDAY...

Winds will increase ahead and behind a cold front which will pass
east through the region late tonight. The strongest winds will
occur in the wake of a cold front where southwest winds will
gust up to 40 mph. Windy conditions are expected on Monday as well
with southwest to west winds gusting up to 40 mph during the
morning hours.

Motorists, including those traveling in high profile vehicles,
should be prepared for sudden wind gusts. Make sure any loose
outside objects are secured.
Special weather statement, Nov 25, 3:51 PM EST, 5 hours 57 minutes before
Special Weather Statement
National Weather Service Wilmington OH
351 PM EST Sun Nov 25 2018

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-260900-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-
Darke-Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-
Madison-Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-
Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-
Clermont-Brown-Highland-Adams-Pike-Scioto-
Including the cities of Richmond, Connersville, Liberty,
West College Corner, Brookville, Batesville, Milan, Versailles,
Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw,
Florence, Burlington, Oakbrook, Covington, Erlanger,
Independence, Newport, Alexandria, Owenton, Williamstown,
Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville,
Mount Olivet, Maysville, Vanceburg, Tollesboro, Kenton, Ada,
Celina, Coldwater, Wapakoneta, St. Marys, Greenville, Sidney,
Bellefontaine, Marysville, Delaware, Troy, Piqua, Tipp City,
Urbana, Springfield, London, West Jefferson, Plain City,
Columbus, Newark, Eaton, Camden, Dayton, Kettering, Beavercreek,
Fairborn, Xenia, Washington Court House, Circleville, Lancaster,
Pickerington, Hamilton, Middletown, Fairfield, Oxford, Mason,
Lebanon, Springboro, Wilmington, Blanchester, Chillicothe, Logan,
Cincinnati, Milford, Georgetown, Mount Orab, Hillsboro,
Greenfield, West Union, Peebles, Waverly, Piketon, Portsmouth,
and Wheelersburg
351 PM EST Sun Nov 25 2018

...GUSTY WINDS EXPECTED TONIGHT AND MONDAY...

Winds will increase ahead and behind a cold front which will pass
east through the region late tonight. The strongest winds will
occur in the wake of a cold front where southwest winds will
gust up to 40 mph. Windy conditions are expected on Monday as well
with southwest to west winds gusting up to 40 mph during the
morning hours.

Motorists, including those traveling in high profile vehicles,
should be prepared for sudden wind gusts. Make sure any loose
outside objects are secured.

Nearby

Wind Advisories in Kentucky, 2018Wind Advisories in Ohio, 2018Wind Advisories in Indiana, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.